MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that on (b)(6) 2021 a micl 12.6, -11.0 diopter, implantable collamer lens tore before/during loading.Damage was noted while loading.A backup lens was implanted and this resolved the problem.Cause of the event is reported as unknown.Per the reporter on (b)(6) 2021, "patient is doing fine.".
 
Additional Manufacturer Narrative
Additional information: h3 - device evaluation: lens was returned in micro-centrifuge vial, in liquid.Visual inspection found haptic torn.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11343199
Report Number2023826-2021-00404
Device Sequence Number4959602
Product Code MTA
UDI-Device Identifier00841542103046
UDI-Public00841542103046
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberMICL 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45, LOT#1497082; FOAMTIPPLUNGER MODEL#FTP, LOT#1508018; INJECTOR MODEL#MSI-PF, LOT#1422663; CARTRIDGE MODEL#SFC-45, LOT#1497082; FOAMTIPPLUNGER MODEL#FTP, LOT#1508018; INJECTOR MODEL#MSI-PF, LOT#1422663
Patient Age53 YR